Alert archive / New Jersey / Areal Flood Advisories in 2011

Areal Flood Advisory 210, NWS Philadelphia/Mount Holly

December 7, 20114 states

NWS Philadelphia/Mount Holly issued this areal flood advisory at Dec 7, 2011, 6:51 AM EST for 4 states. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Dec 7, 2011, 6:51 AM EST (11:51 UTC)
Expired
Dec 7, 2011, 10:45 AM EST
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
All 30 counties

Kent County, DE, New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS81 KPHI 071151
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 AM EST WED DEC 7 2011

DEC001-003-MDC011-015-029-035-041-NJC001-005-007-009-011-015-019-021-
025-029-033-035-041-PAC011-017-025-029-045-077-089-091-095-101-
071545-
/O.NEW.KPHI.FA.Y.0210.111207T1151Z-111207T1545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-CECIL MD-KENT MD-WARREN NJ-HUNTERDON NJ-
SOMERSET NJ-SALEM NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-MERCER NJ-
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BERKS PA-
LEHIGH PA-NORTHAMPTON PA-CARBON PA-BUCKS PA-MONROE PA-MONMOUTH NJ-
QUEEN ANNE'S MD-TALBOT MD-NEW CASTLE DE-CAPE MAY NJ-OCEAN NJ-
ATLANTIC NJ-BURLINGTON NJ-
651 AM EST WED DEC 7 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  KENT COUNTY IN CENTRAL DELAWARE...
  NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND...
  CECIL COUNTY IN NORTHEAST MARYLAND...
  WARREN COUNTY IN NORTHWEST NEW JERSEY...
  HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  SOUTHWESTERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  SALEM COUNTY IN SOUTHERN NEW JERSEY...
  CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  MERCER COUNTY IN CENTRAL NEW JERSEY...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  BERKS COUNTY IN EASTERN PENNSYLVANIA...
  LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
  CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHWESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  NORTHEASTERN TALBOT COUNTY IN EASTERN MARYLAND...
  NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  NORTHERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHWESTERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1045 AM EST

* AT 645 AM EST BANDS OF HEAVY RAIN WERE MOVING NORTHEAST FROM 
  NORTHERN SECTIONS OF VIRGINIA AND MARYLAND THROUGH THE NORTH TWO
  THIRDS OF DELAWARE INTO SOUTHWEST NEW JERSEY AND MUCH OF EASTERN
  PENNSYLVANIA.  

RAINFALL RATES WILL AVERAGE ONE TO 4 TENTHS OF AN INCH AN HOUR FOR 2 
TO 4 HOURS BEFORE THERE IS A TEMPORARY EASING OF THE HEAVY RAIN LATE 
THIS MORNING.  

THE PRIMARY CONCERN IS FOR POOR DRAINAGE STREET FLOODING DURING THE 
MORNING COMMUTE. SMALL STREAMS WILL BE RISING BUT SHOULD REMAIN 
WITHIN THEIR BANKS THROUGH AT LEAST 11 AM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3953 7440 3945 7429 3935 7441 3914 7490
      3917 7514 3951 7553 3958 7554 3958 7556
      3899 7531 3872 7613 3920 7627 3953 7599
      3972 7624 4014 7590 4050 7644 4074 7578
      4091 7600 4111 7576 4126 7521 3961 7418

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Dec 7, 5:58 AM EST, 53 minutes earlier.

Area forecast discussion, Dec 7, 5:58 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 AM EST WED DEC 7 2011

.SYNOPSIS...
A COLD FRONT FROM NORTHWEST NEW JERSEY TO NEAR BALTIMORE WILL
DRIFT SOUTHEAST TODAY. AN AREA OF LOW PRESSURE WILL TRACK ALONG
THIS FRONT AND RAPIDLY INTENSIFY AS IT MOVES OFF THE NEW JERSEY
COAST THIS EVENING. THE STORM IS THEN EXPECTED TO BE NEAR THE
COAST OF NEW ENGLAND THURSDAY MORNING. HIGH PRESSURE IS FORECAST
TO BUILD INTO OUR AREA THURSDAY NIGHT AND FRIDAY, THEN ANOTHER
COLD FRONT SWEEPS THROUGH FRIDAY NIGHT INTO SATURDAY. A STRONG
AREA OF HIGH PRESSURE THEN BUILDS ACROSS THE REGION SUNDAY AND
MONDAY BEFORE WEAKENING SOME TUESDAY. A FRONTAL BOUNDARY MAY START
TO APPROACH FROM THE NORTHWEST TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALL PRODUCTS UPDATED AT 330 AM FOR WHAT APPEARS TO BE A SIGNIFICANT
SHORT TERM EVENT AS A STRONG SHORT WAVE BECOMES NEGATIVE LIFTING
NEWD ACROSS THE MID ATLC STATES THIS EVENING. THE COUPLED JET WITH
RRQ OF THE 250 MB 145 KT JET CORE IN QUEBEC COMBINES WITH A DEVELOPING
LF QUAD OF THE 130 JET CORE APPROACHING NEW ENGLAND TO FORCE
BOMBOGENESIS NEAR THE NJ COAST THIS EVENING. THATS A DEEPENING
RATE OF AT LEAST 1MB FOR 24 HRS. THE PROCESS BEGINS THIS AFTERNOON
IN DEL AND AS THE ADVECTION FLUXES INTENSIFY...SO DOES THE RESULTANT
WEATHER BECOME MORE EXTREME.

WITH HIGH LOW LVL DEWPOINTS IN PLACE OVER OUR AREA... A POTENT EVENT
WILL UNFOLD ACROSS THE MID ATLC STATES LATE TODAY.

FLOOD WATCH: HIGH CONFIDENCE WE WILL BE ISSUING FLOOD WARNINGS...MORE
CERTITUDE WARNINGS ARE FOR SMALL STREAMS. FIRST WARNINGS MAY BE
ISSUED LATE THIS MORNING FOR N DEL AND SE PA.

QPF; 6AM TO MIDNIGHT WATER EQUIVALENT TOTALS OF 1.5 TO 3 INCHES...ISO
3.5 POSSIBLE. ALREADY WIDESPREAD 1/2 TO 1.3 INCHES THRU 5 AM FOR
NNJ AND NE PA!

PLS FOLLOW LATER STATEMENTS AND WARNINGS.

MMEFS GIVES YOU A FEEL FOR THE LARGER RIVERS IN THE I95 CORRIDOR.

THERE MAY BE A PERIOD OF SW WIND GUSTS TO 40 MPH IN DE LATE THIS
MORNING...THIS ACCORDING TO NEW TRANSFER DATA IN THE 06Z/7 NAM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
WIND ADVY: WIND ADVY DEL SE NJ 03Z-09Z THU TIME PER HIGH WIND
COMPOSITES...STRONG CAA ASSOCIATED WITH 9 TO 11 MB 3 HRLY PRES
RISES. CONFIDENCE ABOVE AVG.

SVR: PLS FOLLOW OUR OFFICE AND SPC STATEMENTS. THINK WE HAVE A GOOD
CHC FOR SMW OR EVEN A VERY LOW PROB OF ISO SVR DE COAST INTO FAR S
NJ COAST IN THE 00Z-04Z TIME FRAME.

WINTER WX: NO GUARANTEE ON AMOUNTS...WE MAY NEED TO ADJUST ADVY
COVERAGE A BIT IN THE AFTN...BUT THIS WAS OUR MOST CONFIDENT
EFFORT AT 330 AM. TIMING OF THE CHANGEOVER MAY OFF AN HR OR 2.

STRUGGLED WITH THE TOOLS TO ATTAIN THE SNOW AMTS WE HAVE POSTED
BUT CAN SEE THESE OCCURRING. PROBLEM IS HOW MUCH ACCUM BEFORE IT
QUITS. DENDRITE GROWTH LOOKS BEST FROM KABE N AND NEWD. ELEVATIONS
WILL ACCUMULATE MUCH SOONER THAN THE VALLEYS DUE TO RESIDUAL
WARMTH. SNOW WATER RATIOS SHOULD INITIALLY BE 8 TO 1 BUT IN THE
ELEVATIONS MAY DECREASE TO 11 OR 12 TO ONE. THE POINT...IS THAT
COMPACTION MAY RESULT IN LESS THAN OFFICIAL WARNING ADVISORY
CRITERIA AMOUNTS. NEVERTHELESS... THERE SHOULD BE NO DOUBT THAT
UNTREATED SURFACES WILL BECOME EXCEEDINGLY HAZARDOUS TOWARD
MIDNIGHT TONIGHT WITH THE COMBINATION OF WET SNOW ACCUMULATING ON
ROADS AS TEMPERATURES DROP TO 33F OR LESS. THIS COMBINED WITH NW
WIND GUSTS OF 35 MPH AND SNOW RATES OF 1 INCH/HOUR WILL MAKE FOR
SEVERAL HOURS OF VERY DIFFICULT TRAVEL.

THE PRIMARY THREAT WINDOW 9 PM TO 3 AM... STARTING IN THE
ELEVATIONS AND WORKING DOWN AND EAST WITH TIME.

BEST SNOW GROWTH WHEN ITS SNOWING IS FOR KABE NEWD IN THE 04Z-08Z
TIME FRAME...SHORT BURST OF 1-2/HR...MUST THINK SW RATIOS NEAR 8
OR 9 TO 1 COMING OUT OF ALL THIS CURRENT WARMTH.

RAPID CLEARING ENSUES BETWEEN 2M AND 6AM AS SNOW AND RAIN QUITS.
WIND DIMINISH TOWARD DAWN.

TEMPS/WINDS WERE BLENDED 00Z/7 GFS/NAM MOS WITH A TENDENCY TO
FAVOR THE NAM WINDS AND TEMPS TONIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AN OVERALL PATTERN CHANGE IS EXPECTED AS A RIDGE BUILDS INTO THE
PACIFIC NORTHWEST FOR A TIME. THIS FORCES THE TROUGH EASTWARD ACROSS
THE GREAT LAKES AND NORTHEASTERN U.S. THIS PATTERN ALSO OPENS THE
DOOR TO A GENERAL COLDER TEMPERATURE REGIME, WHICH WILL BE QUITE THE
CHANGE FROM THE STRETCH OF MILD WEATHER EXPERIENCED RECENTLY. THE
QUICKNESS OF THE FLOW HOWEVER WILL ALLOW DEEPENING LOW PRESSURE
THURSDAY MORNING TO BE MOVING AWAY FROM THE NEW ENGLAND COAST WITH
GUSTY WINDS AND CAA IN ITS WAKE. THE STRONGEST PRESSURE RISES ARE
FORECAST TO BE QUICKLY EXITING TO OUR NORTHEAST AS THURSDAY STARTS,
AND AS HIGH PRESSURE BUILDS IN DURING THE AFTERNOON THE WINDS WILL
START TO DIMINISH. THE STRONGEST CAA HOWEVER APPEARS TO BE DIRECTED
JUST NORTH OF OUR REGION THURSDAY.

THE SURFACE HIGH SLIDES TO OUR EAST FRIDAY AND THE FLOW TURNS
SOUTHERLY ALLOWING SOME MODERATION OF THE AIRMASS TO TAKE PLACE. THE
NEXT COLD FRONT, WHICH LOOKS STRONGER REGARDING TEMPERATURES BEHIND
IT BUT LACKING MOISTURE, MOVES THROUGH OUR REGION FRIDAY NIGHT INTO
SATURDAY. THERE IS STRONG CAA FORECAST TO OCCUR DURING SATURDAY AND
WITH AN UPPER-LEVEL TROUGH SHARPENING UP ACROSS THE NORTHEAST, THE
PRESSURE GRADIENT TIGHTENING SHOULD RESULT IN A BRISK DAY. THE
SHARPENING UPPER-LEVEL TROUGH MAY TRY AND GET A SURFACE LOW TO FORM
SOMEWHERE OFF THE MID ATLANTIC OR NORTHEAST COAST, HOWEVER THIS
SHOULD TEND TO BE FORCED AWAY FROM THE AREA AS EVERYTHING LOOKS
RATHER TRANSIENT. A STRONG AREA OF HIGH PRESSURE THEN SLIDES ACROSS
THE REGION SUNDAY AND MONDAY BEFORE STARTING TO WEAKEN. DESPITE THE
POTENTIAL FOR A CLOSED LOW TO FORM ACROSS THE WEST, ENOUGH RIDGING
LOOKS TO HANG ON TO ALLOW ADDITIONAL TROUGHING TO DROP SOUTHEASTWARD
FROM THE MIDWEST AND GREAT LAKES TUESDAY. THIS MAY DRIVE A CLIPPER
TYPE SYSTEM SOUTHEASTWARD ACROSS THE GREAT LAKES REGION TUESDAY WITH
AN ATTACHED FRONTAL BOUNDARY LURKING TO OUR NORTHWEST. OVERALL, A
DRY FORECAST WILL BE CARRIED DURING THIS ENTIRE TIME FRAME WITH
PERHAPS SOME INCREASE IN CLOUDS WITH THE FRIDAY NIGHT FRONTAL
PASSAGE. IT APPEARS THAT ANY LAKE RESPONSE WILL STAY NORTH OF OUR
NORTHWESTERN ZONES AS THE STEERING FLOW DOES NOT APPEAR
NORTHWESTERLY ENOUGH, ALTHOUGH SOME CLOUDINESS MAY SPILL OUR WAY AT
TIMES.

FOR TEMPERATURES, WE GENERALLY USED AN EVEN MOS BLEND FOR THURSDAY
AND FRIDAY. SOME OF THE MOSGUIDE WAS THEN BLENDED IN WITH CONTINUITY
FROM FRIDAY NIGHT THROUGH TUESDAY TO INTRODUCE SOME NEWER GUIDANCE
INTO THE FORECAST.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z...VARIABLE IFR TO MVFR CONDS IN ST/FOG...SHOWERS
BECOMING WIDESPREAD WITH A TENDENCY FOR LOWEST CONDS IN E PA AND
NNJ IN THE LIGHT VARIABLE WIND. VFR CONDS IN SE NJ VCNTY KMIV ANDF
KACY SHOULD DETERIORATE AT BIT IN THE EARLY MORNING SHOWER BURST.

AFTER 12Z TODAY...IFR CONDS PREDOMINANT IN PERIODS OF RAIN/DRIZZLE
WITH SOME OF THE RAIN HEAVY AT TIMES BETWEEN 12Z AND 16Z AND AGAIN
AFTER 22Z.  WINDS BECOME LIGHT N MOST TAF SITES.

EXCEPTION: KMIV AND KACY WHERE CONDS MAY BECOME VFR CIGS AT KMIV
AND KACY IN THE WARM SECTOR WITH SSW WIND GUSTS POSSIBLE TO 20-25 KTS
AT TIMES.

TONIGHT...IFR CONDS IN RAIN/DRIZZLE. SOME OF THE RAIN WILL BE HEAVY.
RAIN CHANGES TO A PERIOD OF WET SNOW AND LIFR CONDS VCNTY KRDG/KABE
AS IN THE 06Z TAFS. THIS MAY REQUIRE PAVEMENT TREATMENTS OR SNOW
REMOVAL AT THESE TAF SITES. SNOW MAY ACCUMULATE AT THE RATE OF 1
INCH/HR FOR AN HR OR 2 BEFORE IT ENDS.

OTRW...CHC OF BRIEF SNOW AT THE TAIL END OF THE RAIN VCNTY KTTN-
KPHL/KILG AROUND 06Z.

RAPID CLEARING AND IMPROVEMENT TO VFR CONDS BETWEEN 06Z-09Z ALL
SITES.

WINDS: BECOME GUSTY NW BETWEEN 03Z-07Z WITH ISOLATED GUSTS 30 TO 40
KTS FROM KPHL AND KILG SEWD THRU KACY AND KMIV.

PHL SPECIFIC: FOR NOW ...PLEASE SEE 06Z TAF AND OR AMDS. NE WIND AND
LOW CIGS WILL PROBABLY BE A BIG PROBLM FOR KPHL BETWEEN 12Z AND
20Z.

OUTLOOK...
THURSDAY...STRENGTHENING LOW PRESSURE QUICKLY MOVES AWAY FROM THE
REGION EARLY ON WITH A GUSTY WEST TO NORTHWEST WIND IN ITS WAKE.
HOWEVER, ANY LINGER CLOUDS EARLY SHOULD THIN OUT WITH MAINLY VFR
EXPECTED.

FRIDAY AND SATURDAY...A GENERALLY DRY COLD FRONT MOVES THROUGH LATE
FRIDAY WITH SOUTHWESTERLY WINDS AHEAD OF IT, SHIFTING TO THE
NORTHWEST SATURDAY AND PROBABLY TURNING GUSTY.

SUNDAY...VFR WITH LESS WIND.

&&

.MARINE...
HEADLINES POSTED.

TODAY...A LITTLE CONCERNED ABOUT GALE GUSTS VCNTY 44009 BUT FOR
NOW...TODAYS WIND GENERALLY LESS THAN 30 KNOTS.

TONIGHT A STRONG GALE IN THE WAKE OF A BOMBING SFC LOW LOW
DEPARTING THE NJ COAST FOR NEW ENGLAND.

A DEEPENING SURFACE LOW IS FORECAST TO BE NEAR THE COAST OF NEW
ENGLAND EARLY THURSDAY MORNING. AN AREA OF STRONG PRESSURE RISES IN
ITS WAKE ALONG WITH CAA WILL ALLOW FOR GUSTY WINDS TO OCCUR. IT
APPEARS THAT THE GALES SHOULD BE LOWERING THURSDAY MORNING WITH
SMALL CRAFT ADVISORY CONDITIONS THEN OCCURRING. WE WILL CARRY A GALE
WARNING FOR A TIME THURSDAY MORNING, WITH AN EVENTUAL CHANGE TO AN
ADVISORY. HIGH PRESSURE THEN SETTLES IN THURSDAY NIGHT INTO FRIDAY
WITH LESS WIND, AND THE SURFACE FLOW TURNING TO THE SOUTH AS THE
HIGH SHIFTS TO THE EAST. A COLD FRONT THEN SWEEPS ACROSS THE AREA
FRIDAY NIGHT, HOWEVER IT LOOKS TO DO SO DRY. A WIND SHIFT TO THE
NORTHWEST WILL OCCUR IN ITS WAKE AND A STRONGER SHOT OF CAA OCCURS
SATURDAY. THIS SHOULD RESULT IN A PERIOD OF ADVISORY LEVEL GUSTS. AN
UPPER-LEVEL TROUGH IS FORECAST TO SHARPEN ACROSS THE NORTHEAST
SATURDAY, AND THIS MAY ALLOW A SURFACE LOW TO DEVELOP SOMEWHERE OFF
THE MID ATLANTIC TO NORTHEAST COASTS. AS OF NOW, THE TROUGH LOOKS
TRANSIENT ENOUGH TO TAKE ANY SURFACE LOW DEVELOP OUT TO SEA. THE
WINDS AND SEAS ARE EXPECTED TO LOWER SUNDAY AS HIGH PRESSURE
SETTLES IN. SOME ADJUSTMENTS WERE MADE TO THE SEAS WITH THE
WAVEWATCH GUIDANCE, HOWEVER THESE WERE NOT SIGNIFICANT.

&&

.HYDROLOGY...
HYDRO: AM INCREASINGLY CONFIDENT WE WILL NEED AREAL AND POINT
SPECIFIC FLOOD WARNINGS FOR THIS EVENT....PARTICULARLY I95
CORRIDOR FROM N DE NEWD TO NE NJ. WE MAY BE ISSUING SITE SPECIFIC
FOR N DE BY NOON DEPENDENT ON THE THE EXACT PATH OF THE ONCOMING
MORNING HEAVY RAIN.

WIDESPREAD TOTAL EVENT QPF WILL BE 1.5 TO 3 INCHES...ISO 3.5
INCHES POSSIBLE I95 CORRIDOR.

&&

.CLIMATE...
RERABE POSTED FOR YEARLY RFALL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR PAZ060>062-067>071.
     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 AM EST
     THURSDAY FOR PAZ054-055.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM EST
     THURSDAY FOR PAZ060>062.
NJ...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR NJZ001-007>010-012-013-015>019.
     WIND ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY FOR
     NJZ020>027.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM EST
     THURSDAY FOR NJZ001-007.
DE...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR DEZ001.
     WIND ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY FOR
     DEZ002>004.
MD...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     ANZ450>455.
     GALE WARNING FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...DRAG 557A
SHORT TERM...DRAG 557A
LONG TERM...GORSE
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Dec 7, 3:51 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EST WED DEC 7 2011

PAZ054-055-080900-
CARBON-MONROE-
351 AM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-PAZ060>062-080900-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
351 AM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ008>010-012-015-PAZ067>069-080900-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
351 AM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE RAIN IS EXPECTED TO MIX WITH AND THEN CHANGE TO SNOW TONIGHT
BEFORE ENDING. THERE COULD BE A BURST OF SNOW OVERNIGHT WITH A
QUICK COATING TO AN INCH OR TWO IN SOME SPOTS. THE HIGHER
ELEVATIONS HAVE A GREATER CHANCE OF GETTING SOME ACCUMULATING
SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-080900-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
351 AM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-080900-
EASTERN MONMOUTH-
351 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN MAY CAUSE SOME AREAS OF POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ020>027-080900-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
351 AM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

PERIODS OF HEAVY RAIN MAY CAUSE SOME AREAS OF POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-080900-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
351 AM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

PERIODS OF HEAVY RAIN MAY CAUSE SOME AREAS OF POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-019-020-080900-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
351 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN MAY CAUSE SOME AREAS OF POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-080900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-080900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:45 AM ESTWind AdvisoryPHIKent, Sussex24 hr
Dec 7, 5:58 PM ESTRiver Flood WarningPHINew Castle11 hr
Dec 7, 6:11 PM ESTAreal Flood WarningPHICaroline, Cecil, Kent, Queen Anne's, Talbot8 hr
Dec 7, 3:16 AM ESTGale WarningPHI30 hr
Dec 7, 4:12 AM ESTWinter Weather AdvisoryPHISussex, Warren23 hr
Dec 7, 10:53 AM ESTAreal Flood AdvisoryPHISussex, Warren3 hr
Dec 7, 6:25 PM ESTAreal Flood WarningPHISussex, Warren8 hr
Dec 7, 4:12 AM ESTWinter Storm WarningPHICarbon, Monroe23 hr
Dec 7, 4:37 PM ESTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia4 hr

Nearby

Areal Flood Advisories in New Jersey, 2011Areal Flood Advisories in Pennsylvania, 2011Areal Flood Advisories in Maryland, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.